No sleep

Can any one help please I am on a course prednisolone steroids have been taking them since Saturday it's a 7day course 30mg per day they have helped with the cough also on amoxicillin,but last night I had no sleep at all and felt really weird almost like I was having a panic attack, and also I felt very tingley all over. Is it worth contacting my doctor a very tired silly mummy

37 Replies

oldestnewest
  • Mummy - The devils tick-tacks (prednisolone) has so many different effects on different people and one of them is lack of sleep I call it Owl Syndrome and expect to be able to spin my head 180 degree and go twit-ta-wooo :P . As I say they affect people in so many ways but if your really struggling with them I would talk to your doctor

    Owen

  • Thanks Owen for your reply last night was a weird one for sure

  • When I first took them I was as high as a kite.....like I was on drugs...whoopeeee,but as I got worse they just give me a feel good feel and I have an appetite .sleeping ,well that's a joke ,I can now but only a few hours art at time. Difficult if you have active life with children,you may need to get some help.

  • Thanks for your advice I will take it on board, I'll try another night 2 nite if no luck will speak to someone x

  • Don't forget to wind down from the steriods daily .after 7 days.

  • I may be stating the obvious here, sorry if I am but try and take them first thing in the morning - more likely get some sleep at night. Maybe helpful to have a chat with doc, pharmacist or BLF.

    Good luck.

    cx

  • Yes I take them first thing with breakfast, last night was the first time I had anything like that x

  • I would take them at 6am - if I'm forced to ever have them again!

    Please speak to doc, perhaps he will suggest a slightly lower dose.

    Good luck

  • I had the same experience at first for a few weeks. I think we build up a tolerance to them over time. That is my experience anyway. Could your dosage could be reduced? :)

  • Docs cutting them down to 2 5mg to see how I get on

  • Never worry about contacting your doctor and having a word about how you are feeling. Pete is on pred all the time but only has 10mg a day now. He used to have disturbed nights and a huge appetite but everyone is different. Hope things work out well for you. xxxx

  • Got appointment for tomorrow at doctors sassy 59 x

  • Good, hope it goes well for you. xxx

  • Saw doctor today told him about everything just said will.try a lower dose come back + see me in two weeks

  • Hi everyone have an appointment tomorrow with doc.hoping to get some answers to a whole lot questions not just about the prednisolone + not sleeping

  • Take these as early as you possibly can. Keep to a bedtime routine and make sure you wind down and relax for at least an hour before going to bed. The doc can prescribe sleeping tablets or you can get them from the pharmacist. I did this last week as this happened to me for the very first time on prednisolone. Tried nytol and boots own and that is when I got the 2 nights sleep. Didn't like taking them though so just got on. Now I am off them I am sleeping just fine again. Try a bath before you go to bed or something like that. Hope you get sleep soon it is awful isn't it. Xxx

  • I take my 30mg at 7.30 am with breakfast, and will try to relax before bed 2 night instead of laying there worrying about whether I'm going too sleep or not + I.will ask my pharmacy if I can take nytol also have appointment with my doctors tomorrow so will ask him about sleeping tablets. Thanks freefaller.x

  • Hope you get some help soon. I know what it is like. xxx

  • Thanks x

  • Forgot to say went to chemist and got some sominex pharmacist recommend them x

  • If you aren't taking them as early in the morning as possible then try and do so. This might help. They have lots of 'odd' side effects so if in doubt speak to your GP.

    Mx

  • Have seen doctor today lower dose

  • Hi Sillymommy, no you are not silly. I too have problems when I take Pred. I cannot sleep and start to feel much like a zombie. Terrible if you have children and have to keep on going. I am lucky my kids have flown the nest. There is nothing anyone can do about this awful side effect, just get on and look forward to the course being finished. I hope you feel better soon. Take care and good luck. Maximonkey.

  • Yes my children have flown the nest 2 although at the moment I have my daughter + 2 year granddaughter staying with me till they move into.there new flat, so hate being tired all the time saw doc today put me on a lower dose for two weeks then got to go back and see him was hoping not to have 2 take them anymore for the moment x

  • Hi Sillymummy, I understand perfectly. I wish we could have all the benefits of the steroids without the downside of being hyper. Isn't it bliss when you have stopped the steroids and begin to sleep properly. Hope you feel better soon so that you can play with your granddaughter, I know what a delight that can be. Good luck and take care. Maximonkey

  • Thank you so much I can't believe how understanding everybody is it makes you think that maybe the world could be a better place!! You take care too maximonkey and by the way playing with my granddaughter is the one thing that is keeping my going through all this x

  • I cannot take Prednisolone SM, they keep me awake almost 24/7 and make me feel worse than I did without them. Talk to your GP, as they obviously effect people in different ways. XX

  • Spoke to him just put me on a lower dose for two weeks

  • Well done. I hope they'll suit you better that way/ XX

  • Hello,I have very severe emphysema and been on prednisolone for 18 months none stop.I practically stopped sleeping altogether for 12 months then started having Scottish Heather Honey (I,m Scottish) for a month I slept a lot better but then it wore off,small teaspoonful just before bed.3 months ago my consultant put me on Oramorph which is liquid morphine It calms me down and really helps me sleep.Steroids have many nasty side effects for some of us,read past posts,but they also keep us alive.I am now down to 5mg a day but when I try to go lower can,t breathe and get put back up to 30mg,drives me barmy but then I am still here to moan about it lol.Good luck D. 👀

  • Thanks for your comments x

  • Ask your doctor for uniphyllin I was on steriods for a year and every time they reduced the dose I couldn't breath so had to put the dose back up put me on unyphillen and now been of the steriods nine weeks and feel like a new man got my life back was an absalute nightmare with the steriods good luck

  • Hi Cyberpunk,do you mean aminophyline?I already take one twice a day,they were good to start with but like most things affect seems to have worn off,cheers.D.

  • did the doc not tell u to cut down daily on steriods ass they usually do read instructions again as could mk u poorly no expert but have been on loads and antis may not agree with u always ask

  • Hi doctors went Ok, explained about the prednisolone + he has told me 2 finish the seven day course which finishes Friday then I've got to take 2 5mg a day for 2 weeks then go back + see him, I've got a spirometry test a docs Wednesday + my lung function test at hospital 3rd August so hopefully get some answers soon. Doc didn't seemed bothered about listening about what was going on x

  • I have sarcoidosis of the lungs. I took 30mg prednisolone each 24 hours for 4 months some years ago. I found that if I took them in the morning then I was still awake at 4am. This went on for two or three weeks. On advice, I gradually took them later each day until I was taking them at bedtime. I then got to sleep within half an hour. However, if anyone is only taking them for a short time you may not be able to phase the time you take them to later each day. Since then when I have had a lung infection I have taken 30mg on doctor's advice (with antibiotics) and always take them at night time and can always sleep OK.

  • Thanks for the information, from Saturday I go on a lower dose so I'm hoping the sleepiness will stop if not I.will ask Gp is this an option

You may also like...